Armour Thyroid Medication and Iodine

by Kathy

It is my understanding that when you take Armour, you are getting all the iodine your body can use, because it is supplied in the Armour. If that is so, is it a good idea to take iodine if you are still having symptoms? My symptoms are a lot of coldness, especially of hands and feet, and also I have the redness across the cheeks and nose as you show in your photos.


Janie A. Bowthorpe, M.Ed., in her book "Stop the Thyroid Madness" available in the Iodine Resource Store, mentions that many thyroid patients report that by adding iodine along with their Armour supplementation, helps them to lower their medications. This makes sense since the hormones are primarily composed of iodine.

The liquid Lugols or the pill form Iodoral are two great choices. You may experience some detox effects with the addition of iodine, but this will pass. These products are also in the site store

Start slowly and build up the dosage. It appears that the Armour is not supplying you with sufficient iodine to assuage your symptoms. By adding iodine, the symptons should slowly ease.

Good luck.

Comments for Armour Thyroid Medication and Iodine

Click here to add your own comments

by: Maxine

I am taking 30mg Armour Thyroid twice per day but continue to have hair loss, red cheeks, dry skin, clear drip nose and my Dr says I am receiving correct dosage, as per her view my day old TSH blood test.

She is a DO. So I have just begun taking Lugols (w/out dr knowledge) 2 drops 3 times per week in glass water, and will add 2 teasp cider vinegar to the water next time. Would like yr opinion.


I believe you are on the right track with the Lugols and the apple cider vinegar. I would cut back on the Armour Thyroid.

by: Anonymous

I have been on Armour for about 6 mounts and recently started supplementing with iodine.

Right away, the inside of my lips became dry. Is this a side effect of the iodine? Might this mean that the Armour is giving me all the iodine I need and no need for supplement? Thanks for your help!


My opinion is that you are detoxing and your body is coping by causing the dry inside of your lips. OR, you are not drinking enough water!

Armour Thyroid Medication
by: Kaci

I had 1/2 of my thyroid removed. I am now on Armour Thyroid.

Will I ever be able to go off of Armour and just consume Iodine?


That's a tough queston to answer since everyone is so unique.

There is an Iodine Chat Group on Yahoo. You might want to consider joining that group. They have a huge archive of prior issues which have been addressed.

You may be able to find an answer there.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Iodine Help Line.